Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 28, 2010, 10:38 AM PDT for Clearwater County, Idaho County, Idaho. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2010, 10:38 AM PDT (17:38 UTC)
- Expired
- Mar 28, 2010, 6:30 PM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS75 KMSO 281738 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1138 AM MDT SUN MAR 28 2010 ...GUSTY WINDS TODAY ACROSS GRANGEVILLE...THE CAMAS PRAIRIE AND LOWER HELLS CANYON AND SALMON RIVER AREAS... IDZ007-290145- /O.NEW.KMSO.WI.Y.0004.100328T1738Z-100329T0300Z/ OROFINO/GRANGEVILLE REGION- 1038 AM PDT SUN MAR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR... GRANGEVILLE AND VICINITY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL IMPACT THE GRANGEVILLE AND CAMAS PRAIRIE THROUGH THE REMAINDER OF TODAY AND INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-290145- /O.NEW.KMSO.WI.Y.0004.100328T1738Z-100329T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1038 AM PDT SUN MAR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON RIVER AREAS THROUGH THE REMAINDER OF TODAY AND INTO THE EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
838 WWUS75 KMSO 290130 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 730 PM MDT SUN MAR 28 2010 IDZ007-008-290230- /O.CAN.KMSO.WI.Y.0004.000000T0000Z-100329T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 630 PM PDT SUN MAR 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE THROUGH THE HELLS CANYON AND CAMAS PRAIRIE REGIONS THIS EVENING AND OVERNIGHT... BUT WINDS ARE EXPECTED TO BE IN THE 20 TO 30 MPH RANGE AND BELOW ADVISORY CRITERIA. THERE IS THE POTENTIAL FOR ANOTHER WIND ADVISORY STARTING MONDAY MORNING WITH WIND GUSTS IN ACCESS OF 40 MPH THROUGH MONDAY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:31 AM PDT, 8 hours 7 minutes earlier.
Area forecast discussion, Mar 28, 2:31 AM PDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 331 AM MDT SUN MAR 28 2010 ...PASSES ALONG THE MONTANA/IDAHO BORDER AND ALONG THE NORTHERN ROCKY MOUNTAIN FRONT WILL SEE MESSY TRAVEL CONDITIONS LATE MONDAY THROUGH EARLY TUESDAY... .DISCUSSION...UPPER RIDGE IS ALREADY SHIFTING EAST EARLY THIS MORNING AS THE NEXT IMPRESSIVE PACIFIC WEATHER SYSTEMS MOVES ONTO THE PACIFIC NORTHWEST COAST. HIGH CLOUDS AHEAD OF THIS SYSTEM ARE ALREADY STREAMING INTO NORTHWEST MONTANA...AND AS THE FLOW BECOMES MORE SOUTHWEST ALOFT...THESE CLOUDS WILL SPREAD INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA BY AFTERNOON. AN INCREASING SURFACE PRESSURE GRADIENT AND MID LEVEL WINDS WILL MAKE FOR A BREEZY LATE MORNING AND AFTERNOON ACROSS MUCH OF THE INTERMOUNTAIN REGION. HIGH CAMP AND THE CAMAS PRAIRIE ARE EXPECTED TO SEE WINDY CONDITIONS WITH GUSTS BETWEEN 40 TO 45 MPH. TONIGHT THE FIRST WAVE OF MOISTURE WILL MOVE INTO NORTHWEST MONTANA THIS EVENING AND SPREAD SOUTH AND EAST BY EARLY MONDAY MORNING. IN ADDITION...WINDS ARE ALSO EXPECTED TO STAY BREEZY OVERNIGHT AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. WIDESPREAD RAIN AND HIGH MOUNTAIN SNOW WILL ENCOMPASS THE INTERMOUNTAIN REGION MONDAY THROUGH EARLY TUESDAY AS A MOIST UPPER LEVEL JET REMAINS OVER THE INTERMOUNTAIN REGION. AT THIS TIME...THE SNOW LEVELS LOOK TO REMAIN AT TO JUST ABOVE MANY PASS LEVELS ACROSS WESTERN MONTANA. THE NATURE OF THE SNOW THAT DOES ACCUMULATE IS EXPECTED TO BE HEAVY AND WET...WHICH MAY RESULT IN SLICK ROADWAYS. IN ADDITION STRONG WINDS ARE ALSO EXPECTED TO CONTINUE WHICH MAY REDUCE VISIBILITIES FROM WET SNOW STICKING TO WIND SHIELDS. WILL CONTINUE THE WEATHER STORY AND WILL ISSUE A HAZARDOUS WEATHER OUTLOOK TO ACCOUNT FOR THIS POTENTIAL MONDAY AFTERNOON THROUGH EARLY TUESDAY. AS THE MAIN UPPER LEVEL TROUGH MOVES OVER THE AREA ON TUESDAY COLDER AIR WILL CAUSE SNOW LEVELS TO CONTINUE TO FALL. A RAIN SNOW MIX CAN BE EXPECTED IN MANY VALLEY LOCATIONS...BUT ACCUMULATIONS WILL BE HELD TO THE HIGHER TERRAIN. THE ATMOSPHERE BECOMES UNSTABLE BEHIND THIS SYSTEM WHICH WILL MAKE LINGERING SHOWERS POSSIBLE THROUGH WEDNESDAY. DRIER AIR WILL BREAK CLOUDS UP WEDNESDAY NIGHT ALLOWING A COOL NIGHT TO SET UP. AN ACTIVE WESTERLY FLOW WILL CONTINUE INTO NEXT WEEKEND WITH THE POTENTIAL OF ANOTHER PACIFIC STORM SYSTEM MOVING INTO THE REGION. && .AVIATION...AN EXITING UPPER LEVEL RIDGE WILL ALLOW MID AND HIGH LEVEL CLOUDS TO MOVE IN FROM THE NORTHWEST THIS MORNING. CONDITIONS WILL BEGIN TO DETERIORATE LATER SUNDAY AFTERNOON AND EVENING AS THE NEXT WELL ORGANIZED PACIFIC WEATHER SYSTEM INTRODUCES A MOIST SOUTHWEST FLOW. AN INCREASED SURFACE PRESSURE GRADIENT AND MID LEVEL WINDS WILL INCREASING SURFACE WINDS AHEAD OF IT. PRECIPITATION WILL SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT HOURS...WITH KGPI AND KMSO BEING THE FIRST AIRFIELDS IMPACTED BETWEEN 29/03Z AND 29/06Z RESPECTIVELY. EXPECT LOWERED CEILINGS AND VISIBILITIES AS A RESULT. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM....LOEFFELBEIN AVIATION...MEAD
Hazardous weather outlook, Mar 28, 2:41 AM PDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MDT SUN MAR 28 2010 IDZ006-MTZ004-006-282100- SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 341 AM MDT SUN MAR 28 2010 /241 AM PDT SUN MAR 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY ROUGH SATURDAY TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH LOOKOUT AND LOLO PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW LEVELS AT OR JUST ABOVE LOOKOUT AND LOLO PASSES...THE POTENTIAL EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON WINDSHIELDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-007-282100- WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- 341 AM MDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH MARIAS AND ROGERS PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW LEVELS AT OR JUST ABOVE THE PASSES...THE POTENTIAL EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON WINDSHIELDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.